MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1180-F-245

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1180-F-245
Model Number FITBONE
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that fitbone nail did not distract during surgical procedure.The nail was replaced causing a 30 minute surgical delay.As per reporter patient is doing well.Distributor ref: (b)(4).
 
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Additional Manufacturer Narrative
Technical analysis visual inspection identified the screws on the bipolar plug connection were not fully tightened.The left end piece was in accordance with specifications, with no visible lengthening.The bipolar feed line appeared slightly dirty.The sealing near the connector was found to be damaged.The dimensional check evidenced that no lengthening was achieved.The functional test using the control set (the active external part), identified no sound was detectable from the nail confirming the alleged event.The nail was sectioned to assess the electrical parameters at the motor poles, and the measured electrical value (absorption current) was out of specification.Although the motor was powered at 11 v, it was not drawing current.Conclusions analysis of manufacturing records confirmed that the noticed devices were released as conforming according to specifications.Since the device successfully passed 100% functional tests during manufacturing and no anomalies were detected in production, the issue is considered to have occurred after product release.Based on all facts mentioned above, it cannot be ruled out that the observed open-circuit condition prevented motor activation, resulting in the absence of audible feedback during surgery.The database was reviewed and no similar complaints have been reported involving motors with zero current absorption.
 
Event or Problem Description
It was reported that fitbone nail did not distract during surgical procedure.The nail was replaced causing a 30 minute surgical delay.As per reporter patient is doing well.

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1180-F-245
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA1180-F-245
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key23321203
Report Number9680825-2025-00040
Device Sequence Number15937193
Product Code HSB
UDI-Device Identifier18053340343947
UDI-Public18053340343947
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K163368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001404.
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2025
Supplement Date Received by Manufacturer02/26/2026
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date03/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexMale
Patient Weight86 KG